HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Phobias (http://www.healthboards.com/boards/phobias/)
-   -   panic attacks developing to phobia's! (http://www.healthboards.com/boards/phobias/134737-panic-attacks-developing-phobias.html)

beebsqtip 12-14-2003 10:57 PM

panic attacks developing to phobia's!
 
I have been depressed on and off since I was 14. I tried taking anti-depressants (Luxapro) in last May! I thought that this would help me get better. Instead after taking the anti-depressants about 6-8 hours later I took a nap. Then I wake up about 2 hours later freaking out. The room was spinning, I felt stuffy and I could barely breath, I had cold chills, but I was hot. The room was not really spinning but it wasn't focused. I litterly thought, I was going to die. So I went to the hospital. The doctors could not find anything wrong with me. They said I had a panic attack and to get plenty of rest and drink a lot of fluids. After that I felt like I was an idiot! I never took the depressants ever again or any other depressants. What sucks now, is that everytime I take medicine I get panic attacks. Sometimes when sleeping and if the room gets stuffy I wake up and have a panic attack. I start to have phobia's which in turn, turn into panic attacks. For example I almost chocked on food once and ever since then I get very parinoid when eating. Sometimes at the point where I can only eat liquidy food for a couple days, because my throat gets so tight that I can't get anything down. I hate to say this on line, but also when I get constipated I start an attack. I have always been a person that requires at least 10 hours of sleep to get proper rest, but now I want to sleep all of the time. I sleep 12 hours at night then during the day i'll take a nap and still be able to go to be early. I tried sleeping less but I can't get out of be unless forced! I also feel I have lost the since of reality. I feel like I can't snap out of it. I took pills with ephedra in it for 2 years right after my daughter was born. I did stop taking it about 1 1/2 years ago. Does my attacks have something to do with it. I feel like I am going to send my self to an instituition. I am a nut. I want to get better for my kid. I don't want my kid to see me like this. Does anybody have any advise on what I should do. Has anybody had something similiar happen to them? Thank you for hearing my life story and taking the time to read this if you do! :)

lori j 12-15-2003 12:43 AM

Re: panic attacks developing to phobia's!
 
I'm not sure what the effedra would do to you, best to ask a pharmacist or doctor, but I would suggest that you find a doctor, not a family doctor, but a psychiatrist who is more specialized in meds for panic attacks. You may have not been able to tolerate the lexapro that you were taking. I had very bad reactions to lexapro & also effexor, but have had success with 2 other AD's. I also have been recently started on Klonopin for panic & it works really well. I realized that my family doc had no clue, was throwing samples at me & I thought he was going to kill me I had such bad reactions to the ones he gave me. I finally made an appointment with a p-doc & he prescribed for me considering which one I had been on that worked for 6 years, and this new one is working great with none of the horrible side effects.
And, yes many of the things that happen in a panic attack can turn into a phobia or an obsession.

Some12 12-15-2003 08:59 AM

Re: panic attacks developing to phobia's!
 
I agree with lori j, go to a psychratrist, not an MD for your medications. You are at a point in panic that I think you need to be on a benzo, such as suggested, Klonopin. Anti-deressants are not going to help you with this throat problem alone. You may need only the Benzo or a combination of both. See a specialist for these medications. Wish you the best of luck. Let us know

Sickman :)

beebsqtip 12-15-2003 10:06 PM

Re: panic attacks developing to phobia's!
 
[QUOTE=lori j]I'm not sure what the effedra would do to you, best to ask a pharmacist or doctor, but I would suggest that you find a doctor, not a family doctor, but a psychiatrist who is more specialized in meds for panic attacks. You may have not been able to tolerate the lexapro that you were taking. I had very bad reactions to lexapro & also effexor, but have had success with 2 other AD's. I also have been recently started on Klonopin for panic & it works really well. I realized that my family doc had no clue, was throwing samples at me & I thought he was going to kill me I had such bad reactions to the ones he gave me. I finally made an appointment with a p-doc & he prescribed for me considering which one I had been on that worked for 6 years, and this new one is working great with none of the horrible side effects.
And, yes many of the things that happen in a panic attack can turn into a phobia or an obsession.[/QUOTE]

Thank you for responding! Tomorrow I will schedule my first appointment with a p-doc. Hopefully this will work. I don't know if I will have the courage to take meds. Even if it is prescribed from the p-doc. Hopefully, the p-doc will find other ways for me to get better!

I also had one other question. Do people get really tired/exhausted after a panice attack. Or even when not having a panic attack. I think I did ask this in my last message. I just get tired of being tired/exhausted all the time.
Again thank you!

laughy42 12-17-2003 11:38 AM

Re: panic attacks developing to phobia's!
 
Yes I can get tired after a panic attack.They can drain you physically and emotionally.A p-doc will be very helpful.I'm one who does not like to take meds either cause i am allergic to alot of medications,but when it comes to panic attacks running my life I'll take them.I don't take anything now but thats not to say I won't need to in the future.Things will get better,remember this to shall pass and with the help of a good doctor and support system the sun will shine again.God Bless!

beebsqtip 12-17-2003 02:13 PM

Re: panic attacks developing to phobia's!
 
[QUOTE=laughy42]Yes I can get tired after a panic attack.They can drain you physically and emotionally.A p-doc will be very helpful.I'm one who does not like to take meds either cause i am allergic to alot of medications,but when it comes to panic attacks running my life I'll take them.I don't take anything now but thats not to say I won't need to in the future.Things will get better,remember this to shall pass and with the help of a good doctor and support system the sun will shine again.God Bless![/QUOTE]

Thank you again for responding. Hopefully I can get me on something that I won't be terrified of! :wave:


All times are GMT -7. The time now is 01:40 PM.